Thunderstorm Wind, Beaver
- When
- June 18, 7:14 PM CST
- Where
- Beaver County, Slapout
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.617, -100.117
Severe thunderstorms across the eastern Oklahoma panhandle produced high winds and hail along with a brief tornado in southeastern Beaver county. The tornado caused damage to power poles and snapped four to six inch diameter tree limbs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the eastern Oklahoma panhandle produced high winds and hail along with a brief tornado in southeastern Beaver county. The tornado caused damage to power poles and snapped four to six inch diameter tree limbs. Metal roofing was entangled on a fence and wrapped around frame from outbuilding. Trees were sheared off with one tree blown over. No injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 18, 2:01 PM CST, 5 hours 13 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
301 PM CDT SUN JUN 18 2006
.DISCUSSION...
MAIN FORECAST CONCERN WILL BE FIRE WEATHER CONDITIONS MONDAY AND
TUESDAY AS A SURFACE LOW IN EASTERN COLORADO INCREASES WINDS TO NEAR
BREEZY CONDITIONS. SOUTHERLY FLOW HOWEVER WILL CONTINUE TO ADVECT IN
DECENT DEWPOINTS SO HUMIDITIES MAY STRUGGLE TO DROP TO CRITERIA.
TUESDAY LOOKS DRIER HOWEVER THE LEE TROUGH WILL BE LOCATED IN THE
WESTERN COUNTIES WHICH COULD MAKE WIND CRITERIA TOUGH TO REACH. MID
WEEK THE LEE TROUGH WEAKENS AND MOISTURE SHOULD RETURN REDUCING THE
FIRE WX THREAT. LATE IN THE WEEK A FRONT WILL APPROACH THE PANHANDLES
AND COULD BRING SOME COOLER CONDITIONS.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 67 98 68 96 / 0 0 0 0
BEAVER OK 64 100 67 100 / 0 0 0 0
BOISE CITY OK 63 97 67 98 / 0 0 0 0
BORGER TX 72 100 72 99 / 0 0 0 0
BOYS RANCH TX 67 100 70 100 / 0 0 0 0
CANYON TX 66 99 68 98 / 0 0 0 0
CLARENDON TX 67 99 68 99 / 0 0 0 0
DALHART TX 63 100 66 100 / 0 0 0 0
GUYMON OK 65 100 68 101 / 0 0 0 0
HEREFORD TX 66 99 68 99 / 0 0 0 0
LIPSCOMB TX 67 99 69 98 / 0 0 0 0
PAMPA TX 69 96 68 95 / 0 0 0 0
SHAMROCK TX 67 100 69 101 / 0 0 0 0
WELLINGTON TX 67 101 69 101 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM 10 AM MONDAY TO 10 PM MONDAY FOR THE
FOLLOWING ZONES: AND CIMARRON.
TX...FIRE WEATHER WATCH FROM 10 AM MONDAY TO 10 PM MONDAY FOR THE
FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...AND
OLDHAM.
&&
11/10TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 340 PM CDT SUN JUN 18 2006 OKZ001>003-TXZ001>020-191100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 340 PM CDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... LOW RELATIVE HUMIDITIES WITH WARM TEMPERATURES AND INCREASING WINDS FROM MONDAY THROUGH WEDNESDAY WILL BRING AN ELEVATED FIRE DANGER TO THE PANHANDLES. A FIRE WEATHER WATCH IS IN EFFECT MONDAY FOR THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN THIRD OF THE TEXAS PANHANDLE. ALSO...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY ACROSS THE NORTHWEST TEXAS AND OKLAHOMA PANHANDLES ON THURSDAY. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 610 PM CDT SUN JUN 18 2006 OKZ003-182345- BEAVER OK- 610 PM CDT SUN JUN 18 2006 ...STRONG THUNDERSTORM IN NORTHEASTERN BEAVER COUNTY... AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF KNOWLES MOVING EASTNORTHEAST AT 20 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
The Dodge City radar (KDDC), 128 km away, was scanning. The volume nearest the first event began at 01:12 UTC.
2 thunderstorm wind, 1 tornado, 1 hail. Local standard time, as filed.
Official storm damage survey indicates brief tornado touchdown along East to West 0330 Road in extreme southeastern Beaver county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyThe tornado archive for Oklahoma, 2006Warnings in Oklahoma, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517268, 5517269, 5517270, 5517271.